Citation Information :
Anish N, Gabremedhin A. An encounter with enalapril-induced resistant, life-threatening angioedema at rural health center in Botswana. Indian J Crit Care Med 2016; 20 (10):613-616.
Angioedema, a rare, potentially fatal and usually self-limiting adverse effect of therapy with enalapril, is always a challenging encounter for an intensive care specialist in a rural setup. Here, we present a 74-year-old female, who presented to the Emergency Department of Sekgoma Memorial Hospital, Serowe village, Botswana, with progressive swelling of her face, tongue and breathing difficulty just 2 days after starting tablet enalapril. She failed to respond to usual treatment with adrenaline, steroids, and H1-antihistaminic agent, but she responded well with intravenous fresh-frozen plasma infusion. This helped us manage a difficult airway situation in a less equipped rural health center.